MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG DISCOFIX®; STOPCOCK

B. BRAUN MELSUNGEN AG DISCOFIX®; STOPCOCK
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 10/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).We received one used discofix 3-way stopcock blue ll in connection with a check valve without packaging.The provided sample was subjected to a visual examination.At the used sample the male luer lock cone of the connector is broken off.We assume that this damage is caused by an application problem, by too strong attachment at the lla connector.Please note: the cause for cracks or breaks could be high tensions in combination with disinfectants and / or certain drug ingredients (oil, alcohol, lipids etc.).A review of the batch and manufacturing records revealed no abnormalities or nonconformities.Therefore we consider the complaint not confirmed.The complaint is only taken to the knowledge and filed for statistical purpose.Note: this report is being filed for the product problem that occured.A second report, filed under mfr report number 9610825-2017-00227, was filed for the adverse event.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in france: stopcock-damaged-broken.Resulted in significant blood loss, and the patient had to receive a transfusion.

Brand Name
DISCOFIX®
Common Device Name
STOPCOCK
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key7044732
Report Number9610825-2017-00228
Device Sequence Number16496690
Product Code FMG
UDI-Device Identifier04046964183577
UDI-Public(01)04046964183577(17)200401(10)17D0192046
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K760383
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/16/2017
Report Date (Section F) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2020
Device Model NumberN/A
Device Catalogue Number4095111
Device Lot Number17D0192046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/15/2017
Device Age6 MO
Event Location Hospital
Date Report to Manufacturer11/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2017
Initial Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA11/16/2017